MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG INSERT 40MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG INSERT 40MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 623-00-40F
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code Metal Related Pathology (4530)
Date of Event 10/03/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on his left hip on or about (b)(6) 2006 and was revised on (b)(6) 2019.It is further alleged that he suffered injuries as a result of implantation and explantation of the device at issue, device recall and excessive levels of chromium and cobalt in his blood.Update 05-oct-2022 mf: per provided medical records: "the hip did in fact have trunnionosis and there was a moderate amount of blackish material at the femoral neck/head junction and, however, the trunnion for the most part was still grossly intact and structurally intact [.] when the stem was checked for rotational stability, there were bubbles and fluid coming out of the proximal interface between the femoral stem and the bone and this obviously was indicative of a femoral of a fibrous interface and there was aseptic loosening present.[.] the acetabular component was completely well fixed and did not have evidence of osteolysis or erosion, but the polyethylene did have slight yellowish color due to what appeared to be some early oxidation and there was also some scratching of the polyethylene." there were no reported allegations against the shell, and it was revised to a competitor device.
 
Additional Manufacturer Narrative
Reported event: an event regarding wear involving a trident liner was reported.The event was not confirmed.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIDENT 0 DEG INSERT 40MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood WD6 3-SJ
UK   WD6 3SJ
2082386500
MDR Report Key15672126
Report Number0002249697-2022-01549
Device Sequence Number6462249
Product Code LPH
UDI-Device Identifier07613327025316
UDI-Public07613327025316
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K061434
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2011
Device Model Number623-00-40F
Device Catalogue Number623-00-40F
Device Lot NumberJR4MMA
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/05/2022
Initial Report FDA Received Date10/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/12/2006
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age77 YR
Patient SexMale